Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 76, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Oct 23, 2021, 11:35 AM CDT for 4 counties in Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 23, 2021, 11:35 AM CDT (16:35 UTC)
- Expired
- Oct 23, 2021, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 12:20 PM CDT | HEAVY RAIN 4.61 | Verona, MO | RETIRED NWS EMPLOYEE. RAINFALL SINCE MIDNIGHT. |
| Oct 23, 1:40 PM CDT | HEAVY RAIN 4.77 | Verona, MO | RETIRED NWS EMPLOYEE. TOTAL SINCE MIDNIGHT. NEARBY SPRING RIVER IS CLOSE TO BANKFULL. ONE LOW WATER CROSSING NEARBY HAS 4 TO 6 INCHES OF WATER FLOWING OVER A FARM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595
WGUS43 KSGF 231635
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1135 AM CDT Sat Oct 23 2021
MOC043-077-097-109-232300-
/O.NEW.KSGF.FA.W.0076.211023T1635Z-211023T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Greene MO-Jasper MO-Lawrence MO-
1135 AM CDT Sat Oct 23 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Northwestern Christian County in southwestern Missouri...
Greene County in southwestern Missouri...
Jasper County in southwestern Missouri...
Lawrence County in southwestern Missouri...
* Until 600 PM CDT Saturday.
* At 1135 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 1.5 and 4 inches of rain have fallen. Up
to an additional 1.5 inches of rainfall will be possible across
portions of the Advisory area into early this afternoon.
* Some locations that will experience flooding include...
Springfield, Joplin, Nixa, Ozark, Republic, Carthage, Monett and
Aurora.
This includes the following low water crossings...
Spring River at County Road 2110, Green Valley Creek at Holder RD,
Sac River at County Road 1247, Wilson's Creek at Old Limey Road
and Fidelity Branch at County Road 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3728 9460 3728 9359 3732 9342 3730 9308
3711 9308 3700 9361 3694 9372 3694 9404
3705 9406 3706 9461 3714 9461
$$
EW1 follow-up statement
366
WGUS83 KSGF 232253
FLSSGF
Flood Statement
National Weather Service Springfield MO
553 PM CDT Sat Oct 23 2021
MOC043-077-097-109-232303-
/O.EXP.KSGF.FA.W.0076.000000T0000Z-211023T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Greene MO-Jasper MO-Lawrence MO-
553 PM CDT Sat Oct 23 2021
...FLOOD WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR
NORTHWESTERN CHRISTIAN, GREENE, JASPER AND LAWRENCE COUNTIES...
The heavy rain has ended. While lingering runoff is still
contributing to small rises on area streams and rivers, these rises
are not anticipated to cause flooding. Please continue to heed
remaining road closures.
LAT...LON 3728 9460 3728 9359 3732 9342 3730 9308
3711 9308 3700 9361 3694 9372 3694 9404
3705 9406 3706 9461 3714 9461
$$
RothsteinWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Oct 23, 6:38 AM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Oct 23, 6:38 AM CDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Springfield MO 638 AM CDT Sat Oct 23 2021 ...12Z AVIATION UPDATE... .SHORT TERM...(Today and tonight) Issued at 143 AM CDT Sat Oct 23 2021 Key Messages: 1. Showers and thunderstorms will continue through the morning hours before decreasing in coverage in the afternoon. 2. Severe thunderstorms are likely Sunday afternoon and evening. All forms of severe weather will be possible. 3. Strong winds with gusts up to 30 mph will be possible Sunday morning through Sunday evening. 4. Showers and thunderstorms will be possible again midweek next week. Current models show a shortwave trough progressing eastward towards our region this morning through the afternoon. A warm front associated with a surface low currently situated to our west will begin to lift into the region throughout the day, allowing Gulf moisture to be advected into the region. An increasing low level jet is also making its way northeast into the region, further assisting in the moisture content. As a result, scattered showers and thunderstorms began developing overnight, and will continue throughout the morning and afternoon. The warm front will continue to lift throughout the evening hours, and additional showers and thunderstorms will develop along the front. With these storms, hail will be the biggest risk, as well as a possibility of localized heavy rainfall. However, the highest probabilities of these occuring will be north of us. After the morning hours, the LLJ will begin to weaken throughout the day before strengthening again overnight. Current analysis shows the warm front lifting out of our area in the late evening hours, pushing us into the warm sector and aiding in future instability. .LONG TERM...(Sunday through Friday) Issued at 143 AM CDT Sat Oct 23 2021 Sunday morning through Sunday evening: An upper level negatively-tilted trough out west will begin propagating eastward towards our region throughout the day on Sunday before reaching our area in the afternoon/evening hours. Ahead of this developing low pressure system, winds will begin to increase in the early morning hours, and gusts up to 30 mph will be possible throughout the day. For the majority of the morning/afternoon hours, the warm sector will allow ample amounts of daytime heating to further increase instability. As the system moves east, a cold front will begin to push through the region in the late afternoon/evening, with storms developing along the front. Models show strong shear and moderate CAPE values, with generous amounts of moisture advection as instability further increases. This seems to promote the development of supercells to the west of us along the front in eastern KS and NE OK. As the front further pushes east and approaches the region, the main question is whether these supercells will continue to push through into the CWA, or consolidate into a line of storms. If the supercells become the predominate type, then significant tornadoes and large hail would pose a threat. However, if more of a line of storms develops and pushes through, damaging winds will be the greater threat. The SPCs Day 2 Outlook currently has us in an Enhanced severe weather risk, and the increased instability will allow for all modes of severe weather to be possible. Monday through Friday: Once the cold front pushes through Sunday night, a cooler airmass will move into the region. Upper level ridging will be in place as a surface high pressure system allows for drier weather to take place. However, this will be shortlived as another upper level trough begins to move east towards the area. Winds will begin to shift to a more southerly direction, allowing for Gulf moisture to once again be advected into the region. There's still a question as to when this system will impact the area and how intense it will be, as the WPC Cluster Analysis Tool (WCAT) currently shows inconsistencies between the ensembles. Regardless, showers and thunderstorms will be possible, and further updates will be made as confidence increases. Lingering showers from this system will be possible throughout the day Friday before ridging brings higher pressure and drier weather into the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 602 AM CDT Sat Oct 23 2021 A warm front is lifting into the region, and will continue to do so throughout the day. As a result, showers and thunderstorms continue to spread across portions of the region, and are expected to continue throughout the morning/afternoon. Instances of MVFR and IFR flight conditions are possible within the heavier showers and thunderstorms as the ceilings and visibilities are reduced. Low level wind shear will be the main threat this morning through the afternoon for all sites. As the afternoon progresses, storms will begin to exit the region from west to east. As a surface low pressure system approaches the area into tonight, expect winds to pick up and gusts up to 30 knots to be possible early Sunday morning through the afternoon. With this system, severe thunderstorms will be likely Sunday afternoon and evening. Future updates will go into more detail about impacts and flight conditions. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schwartz LONG TERM...Schwartz AVIATION...Burchfield/Schwartz
Hazardous weather outlook, Oct 23, 4:46 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 446 AM CDT Sat Oct 23 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 446 AM CDT Sat Oct 23 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited flooding risk. Elevated lightning risk. Limited non thunderstorm wind risk. DISCUSSION... A warm front has begun lifting north into the region and will continue throughout the day today. Showers and thunderstorms are developing across southeast Kansas and moving east into the region through the early morning/afternoon hours as they track along the front. A marginal risk for severe storms exists this morning, with hail up to the size of quarters and lightning in the strongest storms. Locally heavy rainfall will also be possible. The front will move north in the evening and overnight hours, and the highest probabilities of strong to severe storms will shift north of the Highway 54 corridor, with hail being the main risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds in excess of 30 mph will be possible late Saturday through Sunday ahead of the next system. A more potent system will move into the area on Sunday, with an enhanced risk of severe storms Sunday and Sunday night. The highest chances of severe storms will be in the afternoon/evening. Tornadoes, large hail up to the size of golf balls, and damaging winds up to 75 mph will be possible. Additional thunderstorms will be possible Tuesday night into Wednesday. A few strong to severe storms will once again be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schwartz
In the hours before
Local storm report, Oct 23, 6:36 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 AM CDT SAT OCT 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM HEAVY RAIN 1 NW VERONA 36.97N 93.81W
10/23/2021 M2.24 INCH LAWRENCE MO PUBLIC
MEASURED SINCE YESTERDAY. STILL RAINING.
&&
MBLocal storm report, Oct 23, 7:00 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 AM CDT SAT OCT 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM HEAVY RAIN 1 NW VERONA 36.97N 93.81W
10/23/2021 M2.87 INCH LAWRENCE MO PUBLIC
UPDATED TOTAL. CORRECTS PREVIOUS HEAVY RAIN
REPORT FROM 1 NW VERONA. MEASURED SINCE
YESTERDAY. STILL RAINING.
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 10:12 AM CDT | Areal Flood Advisory | SGF | Christian, Greene, Jasper, Lawrence | 83 min |
| Oct 23, 12:31 PM CDT | Areal Flood Advisory | SGF | Barry, Christian, Lawrence, Stone | 5 hr |
| Oct 23, 12:47 PM CDT | Special Weather Statement | SGF | Taney | 43 min |
| Oct 23, 1:16 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Lawrence, Stone | 3 hr |
| Oct 23, 2:04 PM CDT | Special Weather Statement | SGF | Taney | 41 min |
| Oct 23, 2:22 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 38 min |
| Oct 23, 2:54 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 51 min |
| Oct 23, 3:05 PM CDT | Areal Flood Advisory | SGF | Barry, Christian, Douglas, Ozark, Stone, Taney | 3 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.